Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Aug 7, 2018, 7:39 PM EDT for Jenkins County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 7:39 PM EDT (23:39 UTC)
- Expired
- Aug 7, 2018, 8:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Charleston, SC
County Jenkins County, GA
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
411
WWUS82 KCHS 072339
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
739 PM EDT TUE AUG 7 2018
GAZ087-080015-
Jenkins-
739 PM EDT TUE AUG 7 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY...
At 738 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Perkins to near
Butts, and moving northeast at 10 mph.
HAZARD...strong winds 45 to 55 mph, up to penny sized hail and
excessive cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of these storms include...
Millen, Butts, Emmalane, Perkins and Herndon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3291 8209 3292 8208 3292 8195 3295 8188
3265 8198 3264 8205 3266 8208 3280 8214
TIME...MOT...LOC 2338Z 243DEG 10KT 3296 8202 3273 8211
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 7, 5:55 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 7, 5:55 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Charleston SC 555 PM EDT Tue Aug 7 2018 .SYNOPSIS... Atlantic high pressure will continue over or near the area through the middle of the week, while a trough of low pressure will persist inland. A cold front will stall northwest of the region late this week and will persist through early next week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... GOES-E visible satellite trends and MSAS analysis suggests sea breeze convergence remains quite weak within a weakly capped environment. KJGX radar shows several well defined outflow boundaries across east-central Georgia which are on target to move into far interior Southeast Georgia within the next 1-2 hours. Normalized CAPE (NCAPE) values across far interior remain above 0.2 J/kg so there remains a possibility for some convective development along these mesoscale boundaries as they potentially interact with each other and eventually the inland moving sea breeze circulation. The best chances for this to occur is in the Allendale-Reidsville corridor through mid- evening. Will carry 30-40% pops in this area, 20% pops not quite as far east as I-95 with non-mentionable pops across the coastal counties. DCAPE will remain near 1000 J/kg far inland, so an isolated severe tstm can not be completely ruled out. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... Wednesday through Friday: This period will feature above-normal temperatures and normal to slightly below-normal coverage of mainly afternoon/evening showers/thunderstorms. High temps in the lower/mid 90s and dewpoints in the 70s will create max heat index values in the 100-105F at many locations each afternoon, and some areas will push into the 105-109F range. Heat Advisories are not anticipated, but some degree of caution is warranted for extended outdoor activities. Meanwhile, coverage of pulse thunderstorms could remain somewhat limited due a relatively warm/capped environment aloft. However, a general steering flow from the west could push organized thunderstorms from inland locations into our area with a risk for isolated damaging wind gusts each afternoon/evening. As a surface cold front approaches the region before stalling north/northwest of the area Friday, coverage of thunderstorms could increase during the afternoon and at night. However, the ongoing cap could limit/delay this potential to some degree, at least until the weekend. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... The weekend continues to look more active as upper level troughing digs across the eastern US and one, or perhaps a series of, shortwaves crosses the southeast. The trough will deepen to the extend of occluding early next week, but there is significant uncertainly as to the location of the cutoff low. If this upper low develops over the Midwest and Tennessee Valley, as the GFS indicates, a wet period can be expected. However, if the ECMWF proves more prophetic in its resolution of the low over the Great Lakes then a more typical summertime pattern will return. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... VFR. Extended Aviation Outlook: VFR conditions will prevail, though brief flight restrictions are possible with afternoon/evening storms daily. && .MARINE... Tonight: The area will remain between Atlantic high pressure to the east and an inland trough of low pressure. This pattern will keep the flow generally SW at or below 15 kt. Seas will build to 2 to 3 ft. Not expecting anything more than isolated showers or t-storms through the period. Wednesday through Sunday: This period will feature a typical summer regime with winds/seas somewhat elevated but most likely remaining below Small Craft Advisory criteria. Southwest winds will back toward the south with the daily afternoon/evening sea breeze and should veer toward the southwest then west each night/early morning. Strongest winds, as high as 15-20 knots should occur from afternoon into the overnight, and somewhat lighter winds should develop for a few hours each late night/early morning. Seas of 2-4 feet should prevail, while seas as high as 5 feet cannot be ruled out especially beyond 20 nm late week through this weekend. && .TIDES/COASTAL FLOODING... A Perigean Spring Tide will contribute to elevated high tide levels late this week into early next week. The evening high tides could produce at least minor salt water flooding during this period, and Coastal Flood Advisories could become necessary. && .EQUIPMENT... The KCLX radar remains inoperative due to a lightning strike and will remain down until further notice. Technicians continue to work on the necessary repairs. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. &&
Hazardous weather outlook, Aug 7, 3:04 PM EDT, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 304 PM EDT Tue Aug 7 2018 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-081915- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 NM-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 304 PM EDT Tue Aug 7 2018 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-139-141-SCZ048>051-081915- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 304 PM EDT Tue Aug 7 2018 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Coastal Flooding: Astronomical factors will contribute to elevated tide levels late this week into early next week. Coastal Flood Advisories could be issued for minor salt water flooding around the times of the evening high tides Thursday into Monday. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Aug 7, 7:11 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Charleston SC
711 PM EDT TUE AUG 7 2018
GAZ087-072345-
Jenkins-
711 PM EDT TUE AUG 7 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY...
At 711 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Herndon to 8 miles
northwest of Swainsboro, and moving east at 10 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Millen, Butts, Emmalane and Herndon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3289 8212 3292 8208 3292 8200 3278 8183
3267 8209 3281 8215 3283 8215
TIME...MOT...LOC 2311Z 264DEG 7KT 3281 8211 3265 8247Special weather statement, Aug 7, 7:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
739 PM EDT TUE AUG 7 2018
GAZ087-080015-
Jenkins-
739 PM EDT TUE AUG 7 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY...
At 738 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Perkins to near
Butts, and moving northeast at 10 mph.
HAZARD...strong winds 45 to 55 mph, up to penny sized hail and
excessive cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of these storms include...
Millen, Butts, Emmalane, Perkins and Herndon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3291 8209 3292 8208 3292 8195 3295 8188
3265 8198 3264 8205 3266 8208 3280 8214
TIME...MOT...LOC 2338Z 243DEG 10KT 3296 8202 3273 8211The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:11 PM EDT | Special Weather Statement | CHS | Jenkins | 34 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.